Hail, Lincoln
- When
- May 21, 3:20 AM CST
- Where
- Lincoln County, 4.73 mi E of Hershey
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -100.910
Isolated thunderstorms developed over central Lincoln county during the early morning hours of May 21st. Quarter sized hail was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms developed over central Lincoln county during the early morning hours of May 21st. Quarter sized hail was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 20, 10:18 PM CST, 5 hours 2 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1118 PM CDT Wed May 20 2020 .SHORT TERM...(This evening through Thursday night) Issued at 328 PM CDT Wed May 20 2020 Active weather returns to the region tonight which will last into the beginning of next week. At this time, the best chance for severe weather will be tonight as a developing low pressure system pushes east off the Rockies. The best forcing and instability (CAPE > 1000 J/kg) continues to be just to the west of our forecast area (across the western Panhandle and eastern Wyoming. This is where storms will initiate late Wednesday afternoon and into the evening. Thunderstorms will slowly track eastward, however, with limited instability to support these thunderstorms, they will continue to weaken. Current thinking is that by the time thunderstorms move into our area, the majority of the storms will be below severe criteria (hail over inch and winds above 60 mph). If any severe storms were to occur it will be west of Highway 61. Elsewhere, stronger storms with hail up to half inch and gusty winds up to 50 mph are possible, however, the confidence in these stronger storms decreases the further east the storms propagate. With the anticipation of storms weakening as they push eastward, stronger winds will be the main threat along with heavy rainfall. Between 1am and 7am CDT will be the best timing to see storms move across much of the region. Rain showers and embedded thunderstorms will end for areas west of US-83 after this time. Locations to the east of US-83 will see continued rain and thunderstorm chances throughout the day on Thursday. With storms expected to develop and track over the same areas for several hours, heavy rainfall will be possible in these locations. Brief localized flooding may be possible as rainfall totals between a half inch to one inch fall in the eastern half of our forecast area. Not expecting any widespread flooding, but it's worth a mention here especially for low lying areas. .LONG TERM...(Friday through Wednesday) Issued at 328 PM CDT Wed May 20 2020 Active weather will continue through early next week as rain and thunderstorm chances are possible each day. Friday thunderstorm chances move further east than on Thursday with the best locations to see storms east of a line from Broken Bow to Spencer. The severe storm risk is low on Friday as the best instability and supporting forcing for strong thunderstorms remains across eastern Nebraska. Any storms that do develop on Friday will only briefly be in our forecast area before moving to the east of our forecast area. Mid to late Friday afternoon will be the best chances for convection. For Saturday through Monday, thunderstorm chances will continue. Severe storm are uncertain at this time, however, a few stronger storms are possible. Confidence in timing and location are very low and therefore have only put in chance PoPs for the entire region at this time. While Saturday through Monday are not expected to be complete wash-outs, those with outside plans should be prepared for some rain showers and thunderstorms throughout the day. Additional details will become available as confidence grows and models get a better handle on the systems through the weekend. North central and western Nebraska finally get a reprieve as weak upper level ridging tries to push into the central Plains. At this time, dry weather will return on Tuesday lasting into Wednesday morning. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1118 PM CDT Wed May 20 2020 The area of thunderstorms across the Nebraska Panhandle should continue moving very slowly east overnight affecting areas along and west of highway 83. Scattered rain showers are expected along and east of highway 83 Thursday morning...12z-18z. MVFR/IFR ceilings will begin developing from 06z onward tonight affecting areas along and east of highway 83. These low ceilings will likely last through the afternoon Thursday. Improvement to MVFR is likely in many areas during the afternoon. Ceilings along and east of highway 83 are expected to lower to IFR/MVFR once again Thursday evening. Scattered thunderstorms are expected to develop east of highway 83 Thursday afternoon and evening...18z-06z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...CDC
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 445 PM CDT Wed May 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 445 PM CDT Wed May 20 2020 /345 PM MDT Wed May 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms will move through western Nebraska this evening into the Sandhills tonight. Some storms may be severe, mainly west of Highway 61, with hail and wind being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Weather conditions Saturday are expected to become favorable for severe thunderstorm development late in the afternoon and throughout the evening. The area of concern covers much of western and all of north central Nebraska. The primary hazards are large hail and wind damage. Near daily thunderstorm chances exist across western and north central Nebraska through early next week. The most widespread activity is expected Thursday and Saturday. A few storms will may be strong to severe, capable of large hail, strong winds Thursday across southwest Nebraska. Moderate to heavy rainfall for areas mainly east of Highway 83. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. Precipitation reports are also appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Special Weather Statement National Weather Service North Platte NE 415 AM CDT Thu May 21 2020 NEZ059-211000- Lincoln- 415 AM CDT Thu May 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN COUNTY... At 414 AM CDT, a strong thunderstorm was located near Hershey, or west of North Platte, moving northeast at 20 mph. Nickel size hail is possible with this storm. Locations impacted include... Areas northwest of North Platte. This includes the following highways... Highway 97 between mile markers 1 and 13. Interstate 80 in Nebraska between mile markers 163 and 174. Highway 83 between mile markers 86 and 97. LAT...LON 4107 10087 4114 10104 4137 10096 4130 10061 TIME...MOT...LOC 0914Z 209DEG 14KT 4116 10090 Taylor
The North Platte radar (KLNX), 91 km away, was scanning. The volume nearest the first event began at 09:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2020Every state in 2020This day in weather historyWarnings in Nebraska, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 892575.